MAUDE Adverse Event Report: OBSIDIO, INC. OBSIDIO; VASCULAR EMBOLIZATION DEVICE

OBSIDIO, INC. OBSIDIO; VASCULAR EMBOLIZATION DEVICE
Lot Number 0000320231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Unspecified Tissue Injury (4559)
Date of Event 09/01/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient death occurred.Obsidio was selected for use in a terminal ileal bleed.The aliquot technique was used with contrast and the vessel size was 2mm.The device was successfully implanted into two branches off of the ileocolic artery.A bowel infarction was noticed on post computerized tomography (ct) imaging.Approximately four days post procedure, the patient experienced pneumatosis and underwent surgery for a partial bowel resection.The patient remained hospitalized until passing away.
 
Additional Manufacturer Narrative
H6 patient codes (2): unspecified tissue injury is pneumatosis.
 
Event or Problem Description
It was reported that a patient death occurred.Obsidio was selected for use in a terminal ileal bleed.The aliquot technique was used with contrast and the vessel size was 2mm.The device was successfully implanted into two branches off of the ileocolic artery.A bowel infarction was noticed on post computerized tomography (ct) imaging.Approximately four days post procedure, the patient experienced pneumatosis and underwent surgery for a partial bowel resection.The patient remained hospitalized until passing away.It was further reported that the documented cause of death was respiratory failure and cardiac arrest.
 
Additional Manufacturer Narrative
H6 patient codes (2): unspecified tissue injury is pneumatosis.H6: evaluation method codes (2): added analysis of production records code.B5: describe event or problem: updated.B2: date of death: date added.

Brand Name
OBSIDIO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
OBSIDIO, INC.
2 scimed pl
maple grove 55331
Manufacturer (Section G)
OBSIDIO
2 scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18769491
Report Number2124215-2024-09635
Device Sequence Number7795798
Product Code KRD
UDI-Device Identifier00191506039332
UDI-Public00191506039332
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Lot Number0000320231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Death;
Patient Age43 YR
Patient SexMale